AF Association
13,587 members16,471 posts

Xarelto side effect?

Xarelto side effect?

Six months ago my husband started taking Xarelto. After a week he started to develop a rash on his neck and chest.

He mentioned this to his gp but was told it wasn’t the Xarelto.

Over the months ( and many trips to docs) this has continued to be a problem and is now worse and also on his back . Another gp who specialises in dermatology conditions said it looked possibly like psoriasis. None one seems sure what it is. He was given betnovate ointment and zerocream. Neither seems to help. It’s not really itchy but is sore.

A rash is listed as a side effect but the docs don’t agree. ... we’re doubtful.

Sorry about the photo!!

Has anyone else had any issues?

11 Replies
oldestnewest

hi there, ive been taking the same drug since about the same time and as far as i know not had any problems,certainly not skin rash.I hope you can sort the problem out..regards..

Reply

I'm wondering whether this rash could possibly be ringworm? It may be worth trying an antifungal cream.

Jean

1 like
Reply

I thought that, but the doc said not ringworm. Have tried anti fungal too...

Reply

Right, will put my thinking cap on again.

1 like
Reply

Hi pop, that looks uncomfortable for your poor husband. I sympathise, having had eczema all my life (different from this, I know).

I don’t think my experience is likely to be helpful really, as my rash looked quite different (raised, with broken skin). But it appeared over a large area soon after starting xarelto, and just wouldn’t go away. My dr said it could be the xarelto. Steroid and fungicidal creams didn’t get rid of it. By chance about 12 months in, I had to take antibiotics for something else, and the sore red rash just died away through the week and hasn’t returned. It was wonderful!

As I say, I’m sorry that it may not be relevant in your husband’s case, but worth checking with the dr? X

1 like
Reply

Could you ask your GP to refer to dermatologist? Or at the very least GP send photo to dermatology clinic for opinion?

1 like
Reply

That’s the hope.. but takes soooo long to get anything sorted.

Reply

Very frustrating!

Reply

I have the same sort of rash which was caused by Apixaban.After a lot of research I believe it to be discoid eczema.It is often mistaken for ringworm.If you Google it you can find pictures of drug induced discoid eczema which look exactly like this with the bright red outer ring and paler centre.I stopped Apixaban two months ago and the rash has improved but has not completely gone.

3 likes
Reply

Hi there , I am no doctor or medical person but looks like it could be ring worm rash . Only no this because my son has had it through sweating while training and playing football. It can be like a dermatitis and he was given a steroid cream to clear it up . It can spread quickly but it’s not hard to get rid of as I no . Make sure he’s drying properly after showering or Bath times .

Hope this helps

Best wishes

Sam .

Reply

I came out in red welts all over my chest, back and neck. Stopped taking it and it eventually went away, took a long time to resolve

2 likes
Reply

You may also like...